zbMATH — the first resource for mathematics

Banach spaces without a local basis structure. (English. Russian original) Zbl 0682.46005
Math. Notes 43, No. 2, 124-129 (1988); translation from Mat. Zametki 43, No. 2, 220-228 (1988).
The paper contains solutions of some questions on local basis structure (LBS) posed by S. J. Szarek [Banach spaces without bases which have the bounded approximation products, preprint (1985)]. (A separable Banach space is said to have the local basis structure iff it can be represented as a closure of an increasing sequence of finite dimensional subspaces having uniformly bounded basis constants.) The main results are:
1. There exists a Banach space with bounded approximation property (BAP) and with LBS but without basis.
2. There exists a Banach space with BAP but without LBS and without any non-trivial type.
3. For any \(q>2\) there exists a Banach space with BAP but without LBS and without cotype q.
Reviewer’s remark. The first and the second results are obtained also by S. J. Szarek [Acta Math. 159, No.1-2, 81-98 (1987; Zbl 0637.46013)].
Reviewer: I.V.Ostrovskii
46B15 Summability and bases; functional analytic aspects of frames in Banach and Hilbert spaces
Full Text: DOI
[1] S. J. Szarek. ?Banach spaces without base which have the bounded approximation properties,? Preprint, Dept. Math, and Statist. Ohio State Univ., Ohio (1985).
[2] S. J. Szarek, ?The finite-dimensional basis problem with an appendix on nets of Grassmann manifolds,? Acta Math.,151, No. 3-4, 153-179 (1983). · Zbl 0554.46004 · doi:10.1007/BF02393205
[3] W. B. Johnson, H. P. Rosenthal, and M. Zippin, ?On bases, finite-dimensional decompositions and weaker structures in Banach spaces,? Israel J. Math.,9, No. 4, 486-506 (1971). · Zbl 0217.16103
[4] A. Pietsch, Operator Ideals, North-Holland, Amsterdam (1980).
[5] N. Tomczak-Jaegermann, ?Dimensional gradations and cogradations of operator ideals. The weak distance between Banach spaces,? in: Seminaire d’Analyse Fonct. 1980-1981, Exp. No. IX, Ecole Polytech., Palaiseau (1981).
[6] G. Pisier, ?Un theoreme sur les operateurs lineaires entre espaces de Banach qui se factorisent par un espace de Hilbert,? Ann. Sci. Ecole Norm. Sup.,13, No. 1, 23-43 (1980). · Zbl 0436.47013
[7] H. K?nig and L. Tzafriri, ?Some estimates for type and cotype constants,? Math. Ann.,256, 85-94 (1981). · Zbl 0459.46011 · doi:10.1007/BF01450946
[8] J. Lindenstrauss, ?On James’ paper ’separable conjugate spaces’,? Israel J. Math.,9, No. 3, 279-284 (1971). · Zbl 0216.40802 · doi:10.1007/BF02771677
[9] W. J. Davis, T. Figiel, W. B. Johnson, and A. Pelczynski, ?Factoring weakly compact operators,? J. Funct. Anal.,17, 311-327 (1974). · Zbl 0306.46020 · doi:10.1016/0022-1236(74)90044-5
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.